Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 51, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 4, 2011, 6:42 PM EDT for Essex County, Massachusetts. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 6:42 PM EDT (22:42 UTC)
- Expired
- Jul 4, 2011, 7:26 PM EDT
- In force
- 44 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Essex County, MA
The radar
The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:05 PM EDT | TSTM WND DMG | Gloucester, MA | LARGE TREE DOWN ON WHEELER ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471
WUUS51 KBOX 042242
SVRBOX
MAC009-042345-
/O.NEW.KBOX.SV.W.0051.110704T2242Z-110704T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
642 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ESSEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF GLOUCESTER...
* UNTIL 745 PM EDT
* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROWLEY...OR 7 MILES SOUTHEAST OF NEWBURYPORT...AND WAS MOVING
SOUTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...ESSEX AND ROCKPORT.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
&&
LAT...LON 4284 7080 4269 7077 4266 7069 4270 7063
4267 7061 4266 7059 4264 7059 4264 7057
4262 7059 4263 7061 4257 7065 4259 7068
4257 7069 4265 7088 4272 7089 4285 7085
TIME...MOT...LOC 2242Z 294DEG 23KT 4273 7078
$$
DOODY2 follow-up statements
591
WWUS51 KBOX 042311
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
711 PM EDT MON JUL 4 2011
MAC009-042345-
/O.CON.KBOX.SV.W.0051.000000T0000Z-110704T2345Z/
ESSEX MA-
711 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EAST CENTRAL ESSEX COUNTY...
AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROCKPORT...OR NEAR GLOUCESTER...MOVING SOUTHEAST AT 25
MPH.
LAT...LON 4267 7071 4266 7069 4270 7063 4267 7061
4266 7059 4264 7059 4264 7057 4262 7059
4263 7061 4257 7065 4259 7068 4257 7069
4258 7071
TIME...MOT...LOC 2311Z 294DEG 23KT 4265 7055
$$
DOODY530
WWUS51 KBOX 042326
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
726 PM EDT MON JUL 4 2011
MAC009-042336-
/O.CAN.KBOX.SV.W.0051.000000T0000Z-110704T2345Z/
ESSEX MA-
726 PM EDT MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ESSEX COUNTY IS
CANCELLED...
LAT...LON 4267 7071 4266 7069 4270 7063 4267 7061
4266 7059 4264 7059 4264 7057 4262 7059
4263 7061 4257 7065 4259 7068 4257 7069
4258 7071
TIME...MOT...LOC 2326Z 294DEG 23KT 4261 7043
$$
DOODYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:09 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 4, 4:09 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 409 PM EDT MON JUL 4 2011 .SYNOPSIS... A WEAK SECONDARY COLD FRONT WILL TRIGGER ISOLATED SHOWERS/THUNDERSTORMS MAINLY ALONG THE NORTH OF THE MA PIKE INTO THE EVENING HOURS. VERY WARM AND MAINLY DRY WEATHER FOLLOWS TUE AND WED BEFORE ANOTHER COLD FRONT BRINGS THE NEXT CHANCE FOR SCATTERED SHOWERS/THUNDERSTORMS THU. DRY...SEASONABLE AND LESS HUMID WEATHER SHOULD FOLLOW FRI AND INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... LATEST MESOANALYSIS SHOWS A RATHER UNSTABLE ENVIRONMENT ALTHOUGH ONE WITH WEAK SHEAR. MLCAPES ARE 1500-2500 J/KG FROM NE MA TO SOUTHERN NH WITH INSTABILITY DECREASING SHARPLY TO THE SOUTH. THE STRONGEST STORMS ARE CONFINED TO MAINE WHERE DEEP LAYER SHEAR IS GREATER BUT A FEW STORMS ARE DEVELOPING IN S NH AND N MA. THE THREAT FOR CONVECTION WILL CONTINUE INTO EARLY THIS EVENING...MAINLY ACROSS S NH TO NE MA WHERE INSTABILITY IS GREATEST AND ALSO WHERE POCKET OF MID LEVEL MOISTURE SWINGS SWD FROM NORTHERN NEW ENG. SOUTH OF THE PIKE...THREAT IS MINIMAL DUE TO DRY MID LEVELS AND LESS INSTABILITY. WE CONTINUED CHC POPS INTO EARLY EVENING FOR S NH AND NE MA WITH SLIGHT CHC DOWN TO THE PIKE...BUT DRY S OF THE PIKE. MAINLY PULSE STORMS DUE TO THE LACK OF DEEP LAYER SHEAR. CANT RULE OUT AN ISOLD SVR HAIL REPORT...OR EVEN A WET MICROBURST GIVEN MAGNITUDE OF INSTABILITY. LOW CLOUDS AND FOG ARE LINGERING JUST S OF THE COAST AND HAVE BEGUN TO AFFECT THE ISLANDS. WITH SW FLOW INTO THIS EVENING...SOME OF THESE LOW CLOUDS AND FOG MAY EVENTUALLY MOVE ONSHORE OVER THE CAPE AND POSSIBLY THE IMMEDIATE S COAST THIS EVENING. BUT TREND OVERNIGHT SHOULD BE FOR IMPROVING CONDITIONS AS LOW LEVEL FLOW BECOMES W/NW BEHIND WEAK FRONT WITH SOMEWHAT DRIER AIR MOVING IN. THE MOST PRONOUNCED DRYING AND LOWER DEWPOINTS IN THE 50S WILL OVERSPREAD MAINLY W ZONES AS THE WEAK FRONT DOES NOT PUSH MUCH OFFSHORE. WE USED BIAS CORRECTED MOS FOR MIN TEMPS...UPPER 50S NW HIGHER TERRAIN TO MID 60S COASTAL PLAIN. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... TUESDAY... EXPECT MOSUNNY SKIES AND WARM TEMPS WITH LIGHT WESTERLY FLOW ALOFT. HOWEVER...THE WEAK BL FLOW WILL INDUCE COASTAL SEABREEZES AS WEAK TROF DEVELOPS IN THE COASTAL PLAIN WHICH WILL KEEP COASTAL SECTIONS A BIT COOLER. 850 MB TEMPS AROUND 16C WHICH TRANSLATES TO MAXES 85 TO 90 DEGREES...EXCEPT COOLER ALONG THE IMMEDIATE COAST. IT WILL BE LESS HUMID ESPECIALLY IN THE INTERIOR WITH DEWPOINTS MOSTLY IN THE 50S...BUT LIKELY REMAINING IN THE 60S NEAR THE COAST. WE DO NOT EXPECT ANY CONVECTION TUE. NAM INSTABILITY OVER RI AND SE MA IS WAY OVERDONE DUE TO ITS UNREALISTIC FORECAST OF DEWPOINTS IN THE 70S. GFS CAPES ARE LESS THAN 500 J/KG WITH DEWPOINT FORECAST 60 TO 65. TUESDAY NIGHT... MAINLY CLEAR SKIES AND LIGHT WINDS AS WEAK HIGH PRES IN CONTROL. MAY SEE SOME HIGH CLOUDS MOVING IN FROM THE WEST AHEAD OF NEXT SHORTWAVE MOVING INTO THE GT LAKES. PATCHY LATE NIGHT FOG EXPECTED TO THE DEVELOP. MIN TEMPS MAINLY MID 50S TO LOWER 60S...EXCEPT MID 60S BOS/PVD URBAN CENTERS. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... HIGHLIGHTS... * VERY WARM AND MAINLY DRY WEATHER WED * BEST CHANCE FOR SCT SHOWERS/THUNDERSTORMS THU * LESS HUMID WITH AT OR JUST BELOW NORMAL TEMPERATURES LIKELY NEXT WEEKEND DETAILS... WEDNESDAY... A RIDGE OF HIGH PRESSURE OFF THE SOUTHEAST COAST WILL RESULT IN A PARTLY SUNNY AND VERY WARM DAY. HIGHS ACROSS MOST OF THE REGION SHOULD TOP OUT IN THE UPPER 80S TO LOWER 90S...WITH COOLER CONDITIONS ON THE SOUTH COAST/CAPE/ISLANDS. IT WILL CERTAINLY FEEL VERY WARM TO HOT OUTDOORS...BUT HUMIDITY LEVELS WILL NOT BE OPPRESSIVE. GENERALLY EXPECTING A DRY DAY ACROSS THE REGION WITH THE BEST FORCING FOR CONVECTION TO OUR NORTH AND WEST. HOWEVER...CAN/T RULE OUT A FEW SPOT SHOWERS/THUNDERSTORMS AFFECTING OUR FAR NORTHERN AND WESTERN ZONES TOWARD EVENING. THEREFORE...WILL INCLUDE A SLIGHT CHANCE POP IN THIS REGION LATE. WEDNESDAY NIGHT... OVERALL...EXPECT MOST OF THE NIGHT TO BE DRY ACROSS THE REGION. HOWEVER...WILL INCLUDE SOME SLIGHT CHANCE POPS DURING THE EVENING TO THE NORTH AND WEST OF I-95. THIS WILL BE TO COVER THE POTENTIAL FOR A FEW SPOT SHOWERS/THUNDERSTORMS DEVELOPING DURING THE INSTABILITY OF THE AFTERNOON/EVENING WITH THE WEAK BOUNDARY/INSTABILITY. JUST UNCERTAIN ON AREAL COVERAGE AND HOW FAR EAST THE ACTIVITY WILL GET...SO KEEPING POPS IN SLIGHT CHANCE RANGE. ACROSS THE REST OF THE REGION...WILL ALSO INCLUDE A SLIGHT CHANCE POP AFTER MIDNIGHT AS A FEW ELEVATED SHOWERS/THUNDERSTORMS ARE POSSIBLE IN THE WARM ADVECTION PATTERN. LOW TEMPERATURES SHOULD ONLY FALL INTO THE 60S WITH INCREASING LOW LEVEL MOISTURE. THURSDAY... A COLD FRONT AND PRE-FRONTAL TROUGH WILL BE WORKING ACROSS THE REGION. THIS WILL RESULT IN A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS. AS PREVIOUS FORECAST MENTIONED...ITS A BIT EARLY TO ASSES SEVERE WEATHER POTENTIAL SINCE A LOT OF THAT WILL DEPEND ON THE EXACT TIMING AND THE AMOUNT OF SOLAR INSOLATION. THE LATEST 12Z ECMWF/GFS OPERATIONAL RUNS HAVE SPED UP THE TIMING OF THE FRONT AND LIMITED INSTABILITY FROM THE PREVIOUS RUNS. HOWEVER...DO NOT WANT TO JUMP ON ONE MODEL RUN AND WILL CONTINUE WITH CHANCE POPS FOR SCATTERED SHOWERS/THUNDERSTORMS. EITHER WAY...IF CONVECTION OCCURS IT WILL BE TYPICAL SUMMERLIKE ACTIVITY WITH MUCH OF THE DAY ENDING UP DRY. FRIDAY THROUGH SUNDAY... STILL A LONG WAY OFF SO A BIT OF UNCERTAINTY REMAINS. NONETHELESS...THE MODELS ARE IN VERY GOOD AGREEMENT IN CANADIAN HIGH PRESSURE BRINGING AT OR JUST BELOW NORMAL TEMPERATURES WITH COMFORTABLE HUMIDITY LEVELS. THE ECMWF DOES HAVE A BIT OF CONVECTION OVER THE WEEKEND...BUT INSTABILITY LOOKS RATHER LIMITED WITH NOT MUCH FORCING SO KEPT FORECAST DRY AT THIS POINT. MONDAY... THE MODELS ARE IN AGREEMENT THAT THE HIGH WILL BE MOVING OFF THE COAST ALLOWING FOR A WARMER AND MORE HUMID AIRMASS TO RETURN TO THE REGION. ITS 7 DAYS OUT THOUGH SO THINGS CAN CERTAINLY CHANGE...BUT AT THIS POINT WILL SHOW WARMER TEMPERATURES WORKING BACK INTO THE REGION. CONVECTION IS EXTREMELY CHALLENGING TO TRY TO FORECAST THIS FAR IN ADVANCE...BUT THE MODELS ARE SHOWING A FRONTAL BOUNDARY IN THE VICINITY. WILL JUST INCLUDE SOME SLIGHT CHANCE POPS FOR SHOWERS/THUNDERSTORMS AS ITS A LONG WAY OFF AND MUCH OF THE DAY MAY END UP DRY ANYWAY. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT THROUGH 00Z...MAINLY VFR FOR MUCH OF THE REGION...BUT IFR ST/FOG LINGERING NEAR THE S COAST AND THIS MAY MOVE BACK IN ACROSS CAPE/ISLANDS AND IMMEDIATE S COAST MID TO LATE AFTERNOON. BRIEF MVFR CONDITIONS ALSO POSSIBLE IN WDLY SCT TSTMS...MAINLY N OF BOS- ORH CORRIDOR TO MHT. TONIGHT...MEDIUM CONFIDENCE. MAINLY VFR FOR MOST OF THE REGION...BUT IFR ST/FOG OVER THE ISLANDS MAY TEMPORARILY LIFT NWD ALONG THE IMMEDIATE S COAST THIS EVENING. TREND SHOULD BE IMPROVING CONDITIONS OVERNIGHT AS LOW LEVEL FLOW BECOMES W/NW. BRIEF MVFR POSSIBLE IN ANY EARLY EVENING TSTMS...MAINLY S NH TO NE MA. TUESDAY...HIGH CONFIDENCE. VFR. TUESDAY NIGHT...HIGH CONFIDENCE VFR...BUT PATCHY IFR FOG MAY DEVELOP IN SPOTS. KBOS TERMINAL...MEDIUM CONFIDENCE IN TAF. THERE IS A LOW PROBABILITY OF AN ISOLD BRIEF SHOWER OR TSTM THROUGH 00Z...OTHERWISE VFR THOUGH THE PERIOD. SUBTLE WEAK SEABREEZE THIS AFTERNOON WILL SHIFT TO SW BY LATE AFTERNOON. ESE SEABREEZE MORE LIKELY TUE BY MIDDAY. OUTLOOK...WEDNESDAY THROUGH SATURDAY... WEDNESDAY...MEDIUM TO HIGH CONFIDENCE IN MAINLY VFR. HOWEVER...SOME LATE NIGHT/EARLY MORNING PATCHY FOG MAY RESULT IN LOCALIZED LOWER CONDITIONS ESPECIALLY ACROSS NANTUCKET. THURSDAY...A PERIOD OF MVFR-IFR CONDITIONS ARE POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS. HOWEVER...MUCH OF THE DAY WILL LIKELY END UP VFR. FRIDAY AND SATURDAY...MEDIUM TO HIGH CONFIDENCE IN MAINLY VFR. && .MARINE... WINDS AND SEAS REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE PERIOD. NEAR SHORE WIND GUSTS TO 20 KT WILL DIMINISH THIS EVENING. OTHWERWISE...MAINLY SW WINDS 15 KT OR LESS S COASTAL WATERS. AREAS OF DENSE FOG OVER SOUTH COASTAL WATERS LIKELY INTO THIS EVENING. OUTLOOK...WEDNESDAY THROUGH SATURDAY... RELATIVELY WEAK PRESSURE GRADIENT SHOULD KEEP WINDS AND SEAS GENERALLY BELOW SCA THRESHOLDS THROUGH THE PERIOD. THE MAIN CONCERNS FOR MARINERS WILL BE FOR FOG WED MORNING...AND THEN PERHAPS WED NIGHT INTO THU MORNING MAINLY ACROSS THE SOUTHERN WATERS. IN ADDITION...A FEW THUNDERSTORMS MAY AFFECT THE WATERS ON THURSDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/FRANK NEAR TERM...KJC SHORT TERM...KJC LONG TERM...FRANK AVIATION...KJC/FRANK MARINE...KJC/FRANK
Hazardous weather outlook, Jul 4, 4:25 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 425 PM EDT MON JUL 4 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-052030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 425 PM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. WIDELY SCATTERED THUNDERSTORMS WILL AFFECT MAINLY NORTHEAST MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE INTO EARLY THIS EVENING. THERE IS A LOW PROBABILITY OF AN ISOLATED SEVERE STORM WITH DAMAGING WIND AND/OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-052030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 425 PM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STRONG GUSTY THUNDERSTORMS ARE POSSIBLE INTO EARLY EVENING...ESPECIALLY OVER THE NORTHERN COASTAL WATERS FROM BOSTON HARBOR NORTHWARD TO CAPE ANN AND THE MERRIMACK RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 5:45 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
545 PM EDT MON JUL 4 2011
MAZ006-007-042245-
EASTERN ESSEX MA-WESTERN ESSEX MA-
545 PM EDT MON JUL 4 2011
AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER HAVERHILL...OR ABOUT 7 MILES EAST OF SALEM...
MOVING EAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...GROVELAND...MERRIMAC...NEWBURY...
WEST NEWBURY...GEORGETOWN...AMESBURY...NEWBURYPORT...ROWLEY...
SALISBURY AND IPSWICH.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4287 7081 4281 7081 4281 7080 4281 7081
4265 7082 4272 7118 4282 7116 4283 7113
4281 7107 4286 7103 4288 7095
DOODYSpecial weather statement, Jul 4, 6:00 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 600 PM EDT MON JUL 4 2011 NHZ011-015-042300- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 600 PM EDT MON JUL 4 2011 AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL OVER HARRISVILLE...OR ABOUT 10 MILES EAST OF KEENE...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...DUBLIN...HANCOCK...BENNINGTON... JAFFREY...PETERBOROUGH...GREENFIELD...SHARON...TEMPLE... LYNDEBOROUGH...NEW IPSWICH...GREENVILLE...WILTON...MONT VERNON... MILFORD AND AMHERST. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4287 7157 4271 7189 4289 7229 4307 7209 DOODY
Special weather statement, Jul 4, 6:13 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
613 PM EDT MON JUL 4 2011
NHZ011-012-015-042345-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH
NH-
613 PM EDT MON JUL 4 2011
AT 608 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
MANCHESTER TO CHESTERFIELD...OR ALONG A LINE EXTENDING FROM 5 MILES
NORTH OF MANCHESTER TO 5 MILES EAST OF BRATTLEBORO...MOVING SOUTHEAST
AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...DUBLIN...GREENFIELD...SWANZEY...
NEW BOSTON...MANCHESTER...PETERBOROUGH...TROY...BEDFORD...
LYNDEBOROUGH...WINCHESTER...MONT VERNON...JAFFREY...FITZWILLIAM...
RICHMOND...WILTON...SHARON...AMHERST...TEMPLE...MERRIMACK...
MILFORD...RINDGE...LITCHFIELD...GREENVILLE...NEW IPSWICH...MASON...
PELHAM...NASHUA...HUDSON...HOLLIS AND BROOKLINE.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4309 7165 4306 7164 4307 7152 4301 7139
4294 7137 4293 7144 4284 7143 4274 7127
4270 7130 4272 7232 4285 7257 4288 7256
4293 7253
DOODYLocal storm report, Jul 4, 6:25 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
625 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG AMESBURY 42.86N 70.93W
07/04/2011 ESSEX MA AMATEUR RADIO
TREE DOWN ON WHITEHALL ROAD.
&&
FRANKLocal storm report, Jul 4, 6:26 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
626 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL SALISBURY 42.83N 70.84W
07/04/2011 M1.00 INCH ESSEX MA AMATEUR RADIO
&&
FRANKLocal storm report, Jul 4, 6:31 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
631 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG BYFIELD 42.76N 70.95W
07/04/2011 ESSEX MA AMATEUR RADIO
TREE DOWN BLOCKING ROAD.
&&
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:35 PM EDT | Special Marine Warning | BOX | 55 min | |
| Jul 4, 4:59 PM EDT | Special Weather Statement | BOX | Middlesex | 61 min |
| Jul 4, 5:45 PM EDT | Special Weather Statement | BOX | Essex | 60 min |
| Jul 4, 5:53 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 4, 5:54 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 51 min |
| Jul 4, 6:28 PM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 4, 6:40 PM EDT | Areal Flood Advisory | BOX | Essex | 92 min |
| Jul 4, 6:57 PM EDT | Areal Flood Advisory | BOX | Worcester | 53 min |
| Jul 4, 7:08 PM EDT | Special Weather Statement | BOX | Essex | 52 min |
| Jul 4, 7:13 PM EDT | Flash Flood Warning | BOX | Essex | 59 min |
| Jul 4, 7:45 PM EDT | Special Weather Statement | BOX | Worcester | 60 min |
| Jul 4, 7:46 PM EDT | Special Marine Warning | BOX | 31 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.